Restylane Silk. The corner of my mouth still has a bump. Shouldn't it be gone by now?

The doctor decided to use resty silk in my NF. it's been over a year and the one side, corner of my mouth still has a bump that makes that side of my mouth look puffy and weird. Shouldn't it be gone by now? I don't want to get dissolver because of some of the stories I had read where it can destroy your good collagen and leave a dent. I've been massaging it but it's not going away. Any suggestions?

Doctor Answers 8

Restylane Silk 1 year ago with small bump

After a year, most of the restylane silk should be gone. You will need to have your nasolabial folds redone.  If the bump is from the restylane silk you can have it dissolved with hylenex ( hyaluronidase). I would return to your provider so they can assess what the source of the bump is.


Westborough Ophthalmologist
5.0 out of 5 stars 5 reviews

Restylane Silk / Tear Troughs /Nasal labial folds/ Lip Augmentation/ Hyaluronic acid fillers

I appreciate your question.

Please return to your injecting MD for evaluation at this time to determine origin of the "bump".  If it is Silk, it can be dissolved with hyaluronidase without dissolving your natural tissue.  After one year, it is likely you may need more filler for your NLF.  Best to return to your injecting MD so he/she can examine you and recommend the most appropriate treatment plan at this time.

The best way to assess and give true advice would be an in-person exam.
Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery.

Best of luck!

Dr. Schwartz
Board Certified Plastic Surgeon
Director-Beverly Hills Breast and Body Institute
#RealSelf100Surgeon

Restylane for nasolabial folds

Please return to your doctor for examination of the bump.  If it is Restylane, it can be dissolved.  If you develop a dent because of a decrease in your own hyaluronic acid (not collagen), it will take a few days to return to normal. It is more likely that you would need to refill your nasolabial folds after one year.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 21 reviews

You might also like...

Restylane Silk - Bump After 1 Year?

Thank you for your question. Silk is typically metabolized within 6 - 9 months of injection. I suggest returning to your injector for an in-person physical examination to determine if the "bump" is actually Silk. If it is, the product can be easily dissolved with hyaluronidase. Hope this helps and good luck.

Bump after a year

After a year, the majority if not all of Restylane Silk should have been metabolized by your body. A noticeable bump would not be normal. If the bump is due to residual Restylane Silk, then treating it with the dissolver (hyaluronidase) should take care of it without dissolving your natural tissue. If the bump is due to scar tissue or a fibrous capsule produced by your body due to the Restylane Silk, then you may need additional interventions beyond the dissolver to remove the lump. 

Johnson C. Lee, MD
Beverly Hills Physician
5.0 out of 5 stars 12 reviews

Bump after Restylane

That's a long time to have a lump after Restylane silk. I love this product and use it everywhere on the face but I blend it down with lidocaine to prevent your very exact problem. Go for the hyaluronidase if the lump is truly bothering you. Best of luck. 

T.G. Khan, DO, FACS
Fort Lee Oculoplastic Surgeon
4.5 out of 5 stars 24 reviews

Bump one year after Restylane Silk

I would try hyaluronidase. There should be no side effects from hyaluronidase. Make sure you look at photos from before the procedure too, making sure you didn't overlooked it before.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Restylane Silk Bump...

Thank you for your question.  Since the bump has been present for over a year, massage is not likely going to do anything.  Restylane Silk should last at most a year, however there are reported cases with HA fillers of extended lumps and bumps.  It is best to be evaluated in person by a board certified Dermatologist for treatment with hyaluronidase.  Properly diluted and dosed Hyalenex should not destroy good collagen.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.